Feb 18, 2011
I was taking Atriptla for three years, the sideeffects at the beginning were the most common and expected, neurological and gastro-intestinal, i.e dizziness, lightheadness, diarhorea. Atriptla did its job, high t-cells and undetectable viral load, but the cost of my niggling symptoms was what I had to pay. I can tell you that symptoms diminished over time but never went away completly. Also, I have never met anyone on Atriptla who reported that the side-effects completly went away, and I know alot of people on this Combination. Fortunately, here in London UK, my HIV Research Consultant has now taken me off Atriptla and given me the new second generation NNRTI Etravirine. Its was like a cloud lifting off my head...no side-effects whatsoever (I didnt get a rash) and the dizziness and diarhrea disappeared over night.I am treatment naive with no resistance. Why don't health providers in the USA start addressing the symptoms of Atriptla by changing people onto the more tolerable and just as effective, if not more effective, Etravirine?
| Response from Dr. Henry
Switch studies using etravirine or rilpivirine (latter not yet FDA approved) are under way. Clinicians in US are able and encouraged to switch patients off regimens that continue to cause annoying side effects. For Atripla, in the absence of prior drug resistance, the efavirenz can and is switched to raltegravir, nevirapine, etravirine, a boosted protease inhibitor depending on the individual situation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Red Spots After Masturbation Worried I Have HIV
- Dry Mouth After Masturbation Worried I Have HIV
- Hair Loss After Licking Penis Worried I Have HIV
- Jock Itch After Touching Vaginal Secretions Sign Of HIV AIDS
- Muscle Ache After Receptive Anal Sex Sign Of HIV AIDS
- Neuropathy After Reused Needle Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.